Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 162, NWS Amarillo, TX

June 21, 2017Beaver County, Texas County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 21, 2017, 8:00 PM CDT for Beaver County, Texas County, Oklahoma. It was in force for 90 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2017, 8:00 PM CDT (01:00 UTC)
Expired
Jun 21, 2017, 9:30 PM CDT
In force
90 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Beaver County, OK, Texas County, OK

The radar

The Dodge City radar (KDDC), 127 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 8:30 PM CDTTSTM WND GST 711 Ssw Beaver, OK
Jun 21, 8:35 PM CDTTSTM WND GST 701 Ssw Beaver, OK
Jun 21, 8:38 PM CDTTSTM WND GST 58Balko, OK
Jun 21, 8:40 PM CDTTSTM WND GST 631 Ssw Beaver, OK
Jun 21, 8:50 PM CDTTSTM WND GST 698 W Slapout, OK
Jun 21, 8:55 PM CDTTSTM WND GST 628 W Slapout, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2017-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2529 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2017-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2529 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1997 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

674 
WUUS54 KAMA 220100
SVRAMA
OKC007-139-220230-
/O.NEW.KAMA.SV.W.0162.170622T0100Z-170622T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
800 PM CDT WED JUN 21 2017

The National Weather Service in Amarillo has issued a

* Severe Thunderstorm Warning for...
  Beaver County in the Panhandle of Oklahoma...
  Eastern Texas County in the Panhandle of Oklahoma...

* Until 930 PM CDT

* At 800 PM CDT, severe thunderstorms were located along a line
  extending from near Hayne to 6 miles west of Hardesty, moving east
  at 60 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Minor damage to roofs, siding, and trees is possible. 
           Hail damage to vehicles is expected. 

* Locations impacted include...
  Beaver, Tyrone, Forgan, Hardesty, Gate, Knowles, Elmwood, Adams,
  Boyd, Floris, Bryans Corner, Baker, Mocane, Turpin, Slapout and
  Balko.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3650 10000 3650 10137 3700 10111 3700 10000
TIME...MOT...LOC 0100Z 280DEG 54KT 3706 10079 3660 10132 

HAIL...1.00IN
WIND...60MPH
 
$$

LFM
2 follow-up statements
929 
WWUS54 KAMA 220159
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
859 PM CDT WED JUN 21 2017

OKC007-139-220230-
/O.CON.KAMA.SV.W.0162.000000T0000Z-170622T0230Z/
Beaver OK-Texas OK-
859 PM CDT WED JUN 21 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR BEAVER AND SOUTHEASTERN TEXAS COUNTIES...

At 858 PM CDT, severe thunderstorms were located along a line
extending from Knowles to 4 miles east of Perryton, moving east at 40
mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Minor damage to roofs, siding, and trees is possible. Hail 
         damage to vehicles is expected. 

Locations impacted include...
Beaver, Hardesty, Gate, Knowles, Elmwood, Adams, Boyd, Floris, Bryans
Corner, Baker, Mocane, Turpin, Slapout and Balko.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3650 10000 3650 10137 3688 10116 3689 10001
TIME...MOT...LOC 0158Z 291DEG 33KT 3687 10019 3641 10072 

HAIL...1.00IN
WIND...60MPH
 
$$

LFM
002 
WWUS54 KAMA 220222
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
922 PM CDT WED JUN 21 2017

OKC007-139-220232-
/O.EXP.KAMA.SV.W.0162.000000T0000Z-170622T0230Z/
Beaver OK-Texas OK-
922 PM CDT WED JUN 21 2017

...THE SEVERE THUNDERSTORM WARNING FOR BEAVER AND SOUTHEASTERN TEXAS
COUNTIES WILL EXPIRE AT 930 PM CDT...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire.  However gusty winds are still possible with
these thunderstorms.

LAT...LON 3650 10000 3650 10137 3688 10116 3689 10001
TIME...MOT...LOC 0222Z 280DEG 54KT 3682 9982 3636 10035 

$$

LFM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:32 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 21, 6:32 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
632 PM CDT Wed Jun 21 2017

.AVIATION...
Predominately VFR conditions will be throughout the 00Z TAF
period. To start the TAF period, MVFR/IFR conditions are possible
with convection near KGUY/KAMA. MVFR conditions are expected
within the first few hours in the designated TEMPO group as storms
are nearby. At times if convection moves over the TAF sites,
brief IFR conditions are possible with gusty winds and low cigs.
Storms are expected to move out of all TAF sites by 06Z with VFR
conditions returning to all TAF sites. Winds will be out the south
and southwest at times between 10-15 kts past 12Z tomorrow. Some
VCSH conditions are introduced at KDHT/KGUY toward the end of the
TAF period around 22Z as some precipitation may develop near these
locations.

Meccariello

&&

.PREV DISCUSSION... /Issued 341 PM CDT Wed Jun 21 2017/

DISCUSSION...
Similar to yesterday, current satellite and radar analysis are
showing building cumulus associated with convection developing
downstream of the high terrain across eastern New Mexico along a
surface trough. Temperatures have warming nicely through the mid
and upper 90s. Coupled that with good mid level lapse rates above
8 C/km, especially across the northern and northwestern
Panhandles, these areas will have the best chances of seeing
strong to severe thunderstorms this afternoon into the evening
hours. Latest upper air profile analysis shows our freezing
heights slightly lower than at this time yesterday in-conjunction
with MUCAPE values between 2500-3000 J/Kg. Including inverted-v
sounding with good mixing this afternoon, damaging winds and large
hail will both be the main threat as we go in the afternoon and
early evening hours. Localized flooding will also be possible with
weak winds aloft in a very pulse like environment. If mesoscale
convective boundaries form with storms training, that could lead
to possible flooding with latest PWATs of over an inch. Latest
CAMs/HRRR illustrate more linear convection as we get into the
evening hours in which rainfall may reach as far southeast into
the TX Panhandle from a line stretching from Amarillo to Perryton.
Convection will dissipate as we go into the late evening and
overnight hours from north to south as we lose the daytime
heating. Some residual showers may linger across the far southern
TX Panhandle by Thursday morning. Low temperatures tonight will
range from the mid to upper 60s.

Our last day of well above average temperatures will be tomorrow
as southerly flow and eastward extending upper level ridge into
our region will bring very warm temperatures once again. Diurnally
driven convection across the northern Panhandles will be present
once again, with more of a limited coverage compared to today.
High temperatures Thursday will range from the mid 90s to lower
100s.

As we go from Friday into early next week, a slow but progressive
cold front will make its way through the Panhandles. Temperatures
from Friday through Sunday will progressively cool down with
highs well below average in the 70s by the time we reach Sunday.
Out ahead of this front will be very rich moisture which some of
its source will be a loose connection from now tropical Storm
Cindy near the TX/LA Gulf coastline. With PWATS in the +1 to +2
S.D. range in-conjunction with a good 800-600 hPa convergence line
lagging behind the main cold front, there will be several chances
of rainfall across the Panhandles with the best chances in the TX
Panhandle along the main cold front into the weekend. Specific of
rainfall amounts and timing of the cold front will be updated as
we get closer to this multi-day pattern in the next 48-72 hours.

Northwesterly flow aloft will return to the Panhandles by early
next week as the main cold front exits the region by early Monday
morning. Temperatures will also rebound to near average as we go
into early next week with an isolated shower or storm possible in
the far western Panhandles.

Meccariello

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

29/29
Hazardous weather outlook, Jun 21, 3:48 PM CDT, 4 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
348 PM CDT Wed Jun 21 2017

OKZ001>003-TXZ001>020-221100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
348 PM CDT Wed Jun 21 2017

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms are possible across the Oklahoma and Texas
Panhandles beginning later this afternoon and going into the
evening hours. Some of these storms may produce strong wind gusts and
large hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms will be possible across much of the Oklahoma and
Texas Panhandles Thursday through Tuesday. Chances of storms
reaching severe criteria remain low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jun 21, 5:59 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Amarillo TX
559 PM CDT WED JUN 21 2017

TXZ011-220000-
Oldham TX-
559 PM CDT WED JUN 21 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OLDHAM COUNTY UNTIL
700 PM CDT...

At 559 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles southeast of Nara Visa, moving east at 15 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern Oldham
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3543 10298 3557 10295 3559 10262 3532 10266
TIME...MOT...LOC 2259Z 277DEG 12KT 3549 10289

Ward
Special weather statement, Jun 21, 6:02 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Amarillo TX
602 PM CDT WED JUN 21 2017

TXZ006-007-011-012-220015-
Hartley TX-Potter TX-Oldham TX-Moore TX-
602 PM CDT WED JUN 21 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OLDHAM...
NORTHWESTERN POTTER...SOUTHEASTERN HARTLEY AND SOUTHWESTERN MOORE
COUNTIES UNTIL 715 PM CDT...

At 602 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles east of Hartley to 6 miles north of
Boys Ranch to 13 miles north of Vega. Movement was east at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Hartley, Channing and Boys Ranch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3598 10213 3560 10205 3537 10223 3541 10253
      3560 10235 3594 10243
TIME...MOT...LOC 2302Z 269DEG 6KT 3589 10230 3560 10227 3544 10241

Ward
Special weather statement, Jun 21, 6:39 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Amarillo TX
639 PM CDT WED JUN 21 2017

TXZ011-016-220015-
Deaf Smith TX-Oldham TX-
639 PM CDT WED JUN 21 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OLDHAM AND NORTH
CENTRAL DEAF SMITH COUNTIES UNTIL 715 PM CDT...

At 638 PM CDT, Doppler radar was tracking a strong thunderstorm near
Adrian, or 16 miles west of Vega, moving southeast at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Vega and Adrian.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3534 10283 3542 10269 3539 10248 3531 10219
      3510 10277
TIME...MOT...LOC 2338Z 322DEG 17KT 3530 10271

Ward
Local storm report, Jun 21, 6:58 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
658 PM CDT WED JUN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     TSTM WND GST     1 WSW BOYS RANCH        35.51N 102.27W
06/21/2017  M59 MPH          OLDHAM             TX   MESONET

&&

EVENT NUMBER AMA1700695

BEAT
Special weather statement, Jun 21, 7:59 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Amarillo TX
759 PM CDT WED JUN 21 2017

TXZ011-012-016-017-220200-
Potter TX-Randall TX-Deaf Smith TX-Oldham TX-
759 PM CDT WED JUN 21 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDALL...
SOUTHEASTERN OLDHAM...NORTHEASTERN DEAF SMITH AND SOUTHWESTERN POTTER
COUNTIES UNTIL 900 PM CDT...

At 759 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wildorado, or 9 miles east of Vega, moving southeast at 15 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Wildorado and Bushland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3520 10237 3536 10230 3528 10197 3507 10206
TIME...MOT...LOC 0059Z 297DEG 13KT 3524 10226

Ward
Local storm report, Jun 21, 8:00 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
800 PM CDT WED JUN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TSTM WND GST     7 ENE VALLEY DE ORO     35.50N 101.99W
06/21/2017  M58 MPH          POTTER             TX   BROADCAST MEDIA

&&

EVENT NUMBER AMA1700696

LG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:04 PM CDTSevere Thunderstorm WarningAMATexas86 min
Jun 21, 8:48 PM CDTSpecial Weather StatementAMATexas57 min
Jun 21, 9:07 PM CDTSevere Thunderstorm WarningAMATexas83 min
Jun 21, 9:28 PM CDTSevere Thunderstorm WarningAMATexas62 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.